As you have found out, the prescription drug "propoxyphene" was withdrawn from the market "“ it happened in November, 2010. See the following link for more information from the [United
States Food and Drug Administration]: (http://www.fda.gov/Drugs/DrugSafety/DrugSafetyPodcasts/ucm234455.htm)
Propoxyphene has been available as prescription medicine in the United States for more than 50 years. Effective marketing made it a blockbuster drug that was eventually produced in a number of different versions including "Darvocet-N100®" which is a combination of 100 mg. of propoxyphene (as the napsylate version) and 650mg. of the pain reliever acetaminophen (the active ingredient in Tylenol.)
Propoxyphene has been frequently prescribed in spite of scientific evidence that it was only a weak pain reliever at best. As doctors and other healthcare professionals gained experience with this drug it became apparent that that it could cause significant adverse side effects similar to those caused by other opiate (narcotic) drugs including dizziness, light headedness, headache, visual problems and sedation to name a few.
The FDA's recent decision to prohibit the continued sale of propoxyphene was based on their findings that it can cause serious abnormalities of heart rhythm. As in your case consumers who had been taking medications containing propoxphene are now forced to find an alternative pain reliever.
My first suggestion is simple. Try taking acetaminophen all by itself. Some scientific studies actually showed that the combination drug Darvocet was no more effective than acetaminophen alone. Acetaminophen can be very effective as a pain reliever but be aware that precautions exist that acetaminophen dosage should not exceed 4,000 mg. per day. Excessive doses may cause serious liver damage including fatality.
Depending on the type of pain you are experiencing, other medications including non-prescription anti-inflammatory drugs such as Motrin® could be another option. And, there are a number of different prescription pain relievers that your doctor could prescribe.
As with all medications check with your health care providers to see if there are any reasons why you should not take acetaminophen or other pain relievers.